Alert archive / Oklahoma / River Flood Warnings in 2016

River Flood Warning 5, NWS Tulsa, OK

April 18, 2016Creek County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Apr 18, 2016, 8:37 AM CDT for Creek County, Oklahoma. It took effect at Apr 18, 2016, 12:10 PM CDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Apr 18, 2016, 8:37 AM CDT (13:37 UTC)
In effect from
Apr 18, 2016, 12:10 PM CDT
Expired
Apr 19, 2016, 5:04 AM CDT
In force
17 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Creek County, OK

The radar

The Tulsa radar (KINX), 51 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Polecat Creek near Sapulpa (SPCO2).

Action stage
21 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07165508, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

958 
WGUS44 KTSA 181337
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
837 AM CDT MON APR 18 2016


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 
  
OKC037-182137-
/O.NEW.KTSA.FL.W.0005.160418T1710Z-160419T1004Z/
/SPCO2.1.ER.160418T1710Z.160419T0000Z.160419T0404Z.NO/
837 AM CDT MON APR 18 2016

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Polecat Creek near Sapulpa
* from this afternoon to late tonight, or until the warning is 
  cancelled.
* At  8:28 AM Monday, the stage was 16.55 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The Polecat Creek near Sapulpa is expected to rise above
  flood stage this afternoon and continue to rise to near 22.9 feet 
  by this evening. The river is expected to fall below flood stage 
  tonight.
* Impact...At 22.0 feet, minor flooding of pasturelands and oil fields
  occurs.
 
&&
 
LAT...LON 3600 9615 3592 9614 3599 9598 3606 9599

$$
2 follow-up statements
298 
WGUS84 KTSA 181857
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
157 PM CDT MON APR 18 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 
  
OKC037-190257-
/O.EXT.KTSA.FL.W.0005.000000T0000Z-160419T0618Z/
/SPCO2.1.ER.160418T1652Z.160418T1752Z.160419T0018Z.NO/
157 PM CDT MON APR 18 2016

The Flood Warning continues for
  The Polecat Creek near Sapulpa.
* until late tonight, or until the warning is cancelled.
* At 12:52 PM Monday, the stage was 22.30 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring but the river is near its crest.
* Forecast...The Polecat Creek near Sapulpa will crest this afternoon
  and then fall to below flood stage this evening.
* Impact...At 22.0 feet, minor flooding of pasturelands and oil fields
  occurs.
 
&&
 
LAT...LON 3600 9615 3592 9614 3599 9598 3606 9599

$$
833 
WGUS84 KTSA 190551
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1251 AM CDT TUE APR 19 2016


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 
  
OKC037-190621-
/O.CAN.KTSA.FL.W.0005.000000T0000Z-160419T0642Z/
/SPCO2.1.ER.160418T1652Z.160418T1752Z.160419T0042Z.NO/
1251 AM CDT TUE APR 19 2016

The Flood Warning is cancelled for
  The Polecat Creek near Sapulpa.
* At  7:42 PM Monday, the stage was 21.00 feet and the river
  was falling.
* Flood stage is 21.0 feet.
* Forecast...The Polecat Creek near Sapulpa will continue falling to 
  around 15 feet by early afternoon Tuesday.
* Impact...At 21.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3600 9615 3592 9614 3599 9598 3606 9599

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:32 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 18, 6:32 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
632 AM CDT MON APR 18 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Varying ceilings between IFR and VFR across Eastern Oklahoma and
Northwest Arkansas this morning should become all IFR/MVFR by mid
to late morning hours as a frontal boundary moves into the CWA.
Behind the front in Northeast Oklahoma...some periods of VFR
ceilings could be possible this afternoon before falling back to
MVFR overnight tonight. For Southeast Oklahoma and Northwest
Arkansas...LIFR/IFR conditions with scattered precipitation will
be possible this afternoon through the majority of the TAF
period.

&&

.PREV DISCUSSION... /ISSUED 338 AM CDT MON APR 18 2016/

DISCUSSION...
Ongoing widespread convection will continue to shift eastward
through the morning with the heaviest rains expected across far
eastern OK and western AR. A lull in precip coverage is likely
this afternoon into the evening hours before a gradual uptick in
coverage tonight though not as widespread or as heavy as the
current activity. Forecast precip amounts are not supportive of a
focused flash flood threat however there remains some uncertainty
on the northern extent of the heavier precip currently across
TX. And in maintaining a consistent message...the current watch
will remain across far SE OK until trends in the heaviest rains
are more clear.

Sfc boundary makes slow progress eastward and is forecast to
reside across far eastern OK by sunrise Tues. Along and east of
this boundary will be the region of higher precip chances as
influence from the extremely slow moving upper low remains in
place. The more widespread convection shifts east by Wednesday
with more scattered coverage expected as upper low moves nearer
the region. The main trough axis and primary airmass change passes
Wednesday night with dry and warmer conditions expected from
Thursday through next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  56  73  55 /  50  40  50  30
FSM   70  60  71  58 /  90  80  80  60
MLC   69  58  72  56 /  60  70  70  40
BVO   70  52  73  50 /  50  20  40  30
FYV   68  56  69  51 /  90  70  80  60
BYV   69  56  68  53 /  90  70  90  70
MKO   70  57  72  55 /  70  70  70  50
MIO   69  55  71  53 /  90  60  70  40
F10   69  56  72  56 /  50  70  60  30
HHW   69  61  73  58 /  70  80  70  40

&&

.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through Tuesday morning for OKZ049-053.

AR...NONE.
&&

AVIATION...20
Hazardous weather outlook, Apr 18, 4:46 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
446 AM CDT MON APR 18 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
446 AM CDT MON APR 18 2016

...HEAVY RAINFALL POTENTIAL CONTINUES THROUGH TUESDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA INTO NORTHWEST
							ARKANSAS.

DISCUSSION...
RAIN SHOWERS ALONG WITH SCATTERED EMBEDDED THUNDERSTORMS WILL
CONTINUE TO PUSH ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THIS MORNING AHEAD OF A COLD FRONT ENTERING INTO THE REGION. BY
THIS AFTERNOON...THE GREATER SHOWER AND THUNDERSTORM CHANCES ARE
EXPECTED TO SHIFT EAST OF HIGHWAY 69 IN EASTERN OKLAHOMA...WITH
LESSER CHANCES TO THE WEST BEHIND THE FRONTAL BOUNDARY. OVERNIGHT
TONIGHT...THE FRONTAL BOUNDARY IS FORECAST TO STALL OVER THE
REGION...ALLOWING FOR CONTINUED CHANCES FOR SHOWERS AND
THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE REGION TODAY
AND TONIGHT...WITH THE GREATER FORECAST RAINFALL AMOUNTS OVER
SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. ADDITIONAL RAINFALL
AMOUNTS FROM AROUND A QUARTER OF AN INCH IN NORTHEAST OKLAHOMA TO
OVER ONE INCH IN PARTS OF WEST CENTRAL ARKANSAS WILL BE POSSIBLE
THROUGH TONIGHT. THIS ADDITIONAL RAINFALL WILL CONTINUE THE
POTENTIAL FOR FLASH FLOODING CONDITIONS...ESPECIALLY ACROSS FAR
SOUTHEAST OKLAHOMA WHERE A FLASH FLOOD WATCH REMAIN IN EFFECT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE FORECAST TO BE ONGOING ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY AS THE FRONTAL
BOUNDARY REMAINS OVER THE REGION. THUNDERSTORM CHANCES WILL REMAIN
POSSIBLE WEDNESDAY BEFORE THE ASSOCIATED UPPER LEVEL LOW PRESSURE
SYSTEM ACROSS THE PLAINS FINALLY EXITS OFF TO THE EAST THURSDAY.
PERIODS OF HEAVY RAINFALL COULD AGAIN BE POSSIBLE WITH THESE
ADDITIONAL THUNDERSTORM CHANCES TUESDAY AND WEDNESDAY. BEHIND THE
EXITING LOW PRESSURE SYSTEM...HIGH PRESSURE IS FORECAST TO SET UP
OVER THE SOUTHERN PLAINS ALLOWING FOR WARMER TEMPERATURES AND
DRIER CONDITIONS FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THURSDAY INTO THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 1:44 AM CDTAreal Flood AdvisoryTSACreek, Pawnee3 hr

Nearby

River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.